Alert archive / Arkansas / River Flood Warnings in 2011
River Flood Warning 11, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at May 2, 2011, 9:22 AM CDT for Howard County, Little River County, Sevier County, Arkansas; McCurtain County, Oklahoma. It took effect at May 3, 2011, 1:00 AM CDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2011, 9:22 AM CDT (14:22 UTC)
- In effect from
- May 3, 2011, 1:00 AM CDT
- Expired
- May 3, 2011, 8:08 PM CDT
- In force
- 19 hr
- Issued by
- NWS Shreveport, LA
- Flood severity
- Minor
Counties Howard County, AR, Little River County, AR, Sevier County, AR, McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 146 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little River at Horatio (HRGA4).
- Action stage
- 20.5 ft
- Minor stage
- 27 ft
- Moderate stage
- 28.5 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07340000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
051 WGUS44 KSHV 021422 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 922 AM CDT MON MAY 2 2011 ARC061-081-133-OKC089-031422- /O.NEW.KSHV.FL.W.0011.110503T0600Z-110504T1536Z/ /HRGA4.1.ER.110503T0600Z.110503T1200Z.110503T2136Z.NO/ 922 AM CDT MON MAY 2 2011 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLOOD WARNING FOR THE LITTLE RIVER AT HORATIO ARKANSAS. * FROM LATE TONIGHT TO WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 900 AM MONDAY THE STAGE WAS 22.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 27 FEET. * FORECAST...RISE ABOVE FLOOD STAGE EARLY TUESDAY MORNING AND CONTINUE TO RISE TO NEAR 27.5 FEET BY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY AFTERNOON. * IMPACT...AT 27.0 FEET...THE HOUSING DEVELOPMENT THREE MILES WEST OF HORATIO ARKANSAS SHOULD BE EVACUATED AS RESIDENTS ARE COMPLETELY CUT OFF. A FEW HUNDRED ACRES OF LOWLAND ARE FLOODED BOTH UPSTREAM AND DOWNSTREAM FROM THE HIGHWAY 41 BRIDGE. $$
2 follow-up statements
929 WGUS84 KSHV 031341 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 841 AM CDT TUE MAY 3 2011 ARC061-081-133-OKC089-041200- /O.EXT.KSHV.FL.W.0011.000000T0000Z-110504T1200Z/ /HRGA4.1.ER.110503T1800Z.110503T1800Z.110503T1800Z.NO/ 841 AM CDT TUE MAY 3 2011 THE FLOOD WARNING CONTINUES FOR THE LITTLE RIVER AT HORATIO ARKANSAS. * UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 800 AM TUESDAY THE STAGE WAS 26.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 27 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS AFTERNOON. * IMPACT...EXPECT MINOR LOWLAND FLOODING. $$
281 WGUS84 KSHV 040108 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 808 PM CDT TUE MAY 3 2011 ARC061-081-133-OKC089-040138- /O.CAN.KSHV.FL.W.0011.000000T0000Z-110504T1200Z/ /HRGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 808 PM CDT TUE MAY 3 2011 THE FLOOD WARNING IS CANCELLED FOR THE LITTLE RIVER AT HORATIO. * AT 7:00 PM TUESDAY THE STAGE WAS 26.5 FEET. * FLOOD STAGE IS 27.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 26.8 FEET. THE RIVER WILL FALL TO 22.8 FEET BY THURSDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 2, 5:38 AM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, May 2, 5:38 AM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
538 AM CDT MON MAY 2 2011
.DISCUSSION...
THIS MORNING A SLOW MOVING AND ALMOST STATIONARY COLD FRONT DROPS
SOUTHWEST ACROSS THE FOUR STATE REGION FROM SOUTH CENTRAL ARKANSAS
THROUGH NORTHWEST LOUISIANA...AND INTO DEEP EAST TEXAS AND DOWN
THE LOWER TEXAS COAST INTO SURFACE LOW PRESSURE NEAR BROWNSVILLE TEXAS.
GULF MOISTURE CONTINUED TO OVERRIDE THE SURFACE BOUNDARY ALONG
WITH A PACIFIC CONNECTION OF MOISTURE ALOFT IN THE WESTERLY FLOW
AROUND AND UPPER TROUGH...THAT DROPPED FROM THE CENTRAL ROCKIES
INTO MEXICO. THERE MAY BE A FEW STRONG AND ISOLATED SEVERE
THUNDERSTORMS OVER PARTS OF EAST TEXAS AND ACROSS NORTHWEST AND
NORTH CENTRAL LOUISIANA AND SOUTH CENTRAL ARKANSAS NEAR THE BOUNDARY
BUT THE OVERALL THREAT OF SEVERE WEATHER TO THE REAR OF THE
SURFACE FRONT HAS TRANSITIONED TO MORE OF A HEAVY RAIN EVENT.
THE RAINS HAVE CONTINUED TO DEVELOP AND SPREAD TO THE NORTHEAST
ACROSS NORTHEAST TEXAS AND INTO SOUTHEAST OKLAHOMA...AND SOUTHWEST
ARKANSAS...WHICH WILL START TO AFFECT SOME OF THE SMALLER
CREEKS...STREAMS...AND RIVERS. LOCALLY HEAVY RAINFALL ACROSS THE
FLASH FLOOD WATCH AREA MAY PRODUCE QUICK WATER RUNOFF THIS
MORNING...RESULTING IN THE ISSUANCE OF AREAL FLOOD ADVISORIES OR
FLASH FLOOD WARNINGS. DISTURBANCES ALOFT MOVING AROUND THE BASE OF
THE TROUGH OUT TO THE WEST HAS INCREASED THE AREAL COVERAGE OF RAINFALL
OVER MUCH OF NORTH TEXAS AND IS HEADING TOWARD THE FOUR STATE REGION
AND WILL BE TRAINING ACROSS THE FOUR STATE REGION TODAY AND
EXPECTED TO CONTINUE INTO TONIGHT. THE UPPER TROUGH WILL START TO
MOVE EAST SENDING THE SURFACE FRONTAL BOUNDARY SOUTHEAST AND OUT
OF THE AREA DURING THE EVENING AND OVERNIGHT...BUT RAINFALL WILL
CONTINUE TO AFFECT THE FORECAST AREA INTO THE DAY TUESDAY. AS THE
UPPER TROUGH AXIS SWINGS ACROSS THE AREA ENDING THE RA...HIGH
PRESSURE ON THE SURFACE AND ALOFT WILL MOVE OVER THE AREA AND
PROVIDE A COOL BUT DRY PERIOD INTO MID TO LATE WEEK. TEMPERATURES
WILL BE WARMING BY LATE WEEK AS THE FORECAST AREA WILL REMAIN
UNDER HIGH PRESSURE RIDGE ALOFT AND BACK SIDE OF SURFACE HIGH
PRESSURE WITH SOUTHERLY WINDS. /06/
&&
.AVIATION...
SLOW MOVING COLD FRONT WILL CONTINUE TO ADVANCE EAST ACROSS THE FOUR
STATE REGION EARLY IN THE 12Z TAF CYCLE LIKELY MOVING EAST OF KMLU
BY 21Z MONDAY. MAIN UPPER LEVEL TROUGH IS STILL LOCATED OVER THE SRN
ROCKIES AND IS ONLY FORECAST TO BE OVER THE OZARKS BY 12Z TUESDAY.
THUS...WIDESPREAD POST FRONTAL PRECIP IS EXPECTED TO CONTINUE AND
SPREAD EWD THROUGH THE TAF PERIOD. OCCASIONAL IFR CONDITIONS CAN BE
EXPECTED. RAIN IS EXPECTED TO DIMINISH FROM NW TO SE AFTER 06Z
TUESDAY. AS THE FRONT PASSES....WINDS WILL SHIFT TO NLY WITH SPEEDS
GENERALLY AROUND 12 KTS. /09/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 67 47 67 46 77 / 80 100 20 0 0
MLU 74 49 66 45 76 / 70 100 30 0 0
DEQ 55 42 66 38 74 / 100 70 10 0 0
TXK 57 44 67 43 75 / 100 80 20 0 0
ELD 62 46 67 40 75 / 80 100 30 0 0
TYR 57 44 67 46 77 / 80 70 20 0 0
GGG 61 45 68 44 77 / 80 70 20 0 0
LFK 67 48 72 46 80 / 50 60 20 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ARZ050-051-059>061-070>073.
LA...NONE.
OK...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
OKZ077.
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
TXZ096-097-108>112.
&&
06/09Hazardous weather outlook, May 2, 7:10 AM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 710 AM CDT MON MAY 2 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-021700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 710 AM CDT MON MAY 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL REMAIN NEARLY STATIONARY OVER THE AREA DURING THE DAY THEN START TO MOVE TO THE SOUTHEAST THROUGH THE AFTERNOON AND OVERNIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND TRAIN OVER THE SAME GENERAL LOCATIONS. THE MAIN HEAVY RAINFALL AREA WILL EXTEND FROM NEAR MOUNT PLEASANT TEXAS NORTHEAST THROUGH TEXARKANA ARKANSAS AND TO HOPE ARKANSAS...OR ALONG AND EITHER SIDE OF THE INTERSTATE 30 CORRIDOR. OVERNIGHT THE RAIN WILL SHIFT TO THE SOUTH AND EAST INTO EAST TEXAS AND ACROSS NORTHWEST AND NORTH CENTRAL LOUISIANA AND SOUTH CENTRAL ARKANSAS. RAINFALL AMOUNTS OF TWO TO OVER FOUR INCHES WILL BE POSSIBLE ALONG WITH ISOLATED HIGHER AMOUNTS. RAINFALL AMOUNTS ACROSS EAST TEXAS INTO NORTH LOUISIANA AND SOUTH CENTRAL ARKANSAS WILL PRODUCE ONE TO THREE INCHES. THERE IS A HIGH POTENTIAL FOR FLASH FLOODING...NORTH OF A PITTSBURG TEXAS TO EL DORADO ARKANSAS LINE. ALSO...ACROSS THE ENTIRE FOUR STATE REGION THERE COULD BE AN ISOLATED OCCURRENCE OF THUNDERSTORMS PRODUCING DAMAGING WINDS...LARGE HAIL... DEADLY LIGHTNING...BUT THIS SYSTEM LOOKS TO HAVE TRANSITIONED TO MORE OF A HEAVY RAIN EVENT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SHOWERS...PRODUCING HEAVY RAINFALL...AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD OVER THE FOUR STATE REGION MAINLY OVER SOUTH CENTRAL ARKANSAS AND INTO EAST TEXAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA DURING THE EARLY PART OF TUESDAY. AN UPPER TROUGH WILL SWING EAST CLEARING THE PRECIPITATION BY TUESDAY AFTERNOON. THE AREA LOOKS TO BE RAIN FREE THROUGH THE LATE WEEK...WITH RAIN CHANCES RETURNING. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF HAM RADIO OPERATORS...EMERGENCY MANAGEMENT PERSONNEL...AND STORM SPOTTER NETWORKS MAY BE REQUIRED TODAY AND TONIGHT. 06
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:14 PM CDT | Severe Thunderstorm Warning | SHV | Howard | 17 min |
| May 1, 7:21 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 39 min |
| May 2, 10:35 AM CDT | River Flood Warning | SHV | Ashley, Union | 19 days |
| May 2, 5:16 AM CDT | River Flood Warning | SHV | McCurtain | 23 hr |
Nearby
River Flood Warnings in Arkansas, 2011River Flood Warnings in Oklahoma, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.